Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 132, NWS Miami, FL

August 3, 2012Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Aug 3, 2012, 4:29 PM EDT for Collier County, Florida. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2012, 4:29 PM EDT (20:29 UTC)
Expired
Aug 3, 2012, 5:15 PM EDT
In force
46 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Collier County, FL

The radar

The Miami radar (KAMX), 142 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 5:00 PM EDTHAIL 0.88Naples, FLNICKEL HAIL REPORTED BY COLLIER COUNTY SHERIFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3179 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

784 
WUUS52 KMFL 032029
SVRMFL
FLC021-032115-
/O.NEW.KMFL.SV.W.0132.120803T2029Z-120803T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
429 PM EDT FRI AUG 3 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 515 PM EDT

* AT 426 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BELLE MEADE...AND MOVING NORTHWEST AT 10 MPH.

* THE STORM WILL AFFECT...
  BELLE MEADE...
  SOUTH NAPLES...
  EAST NAPLES...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 2622 8173 2603 8157 2596 8166 2603 8178
      2609 8181 2616 8181
TIME...MOT...LOC 2029Z 135DEG 8KT 2606 8168

$$

10
1 follow-up statement
940 
WWUS52 KMFL 032049
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
449 PM EDT FRI AUG 3 2012

FLC021-032115-
/O.CON.KMFL.SV.W.0132.000000T0000Z-120803T2115Z/
COLLIER FL-
449 PM EDT FRI AUG 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR WEST CENTRAL COLLIER COUNTY...

AT 444 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED. LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LELY...MOVING NORTHWEST AT 10 MPH.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2622 8173 2606 8159 2601 8168 2604 8176
      2609 8181 2616 8181
TIME...MOT...LOC 2049Z 135DEG 8KT 2609 8172

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:59 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Aug 3, 2:59 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
259 PM EDT FRI AUG 3 2012

.SHORT TERM...(TONIGHT-MONDAY)
THE LATEST SURFACE ANALYSIS SHOWED A TROUGH EXTENDING NORTH-
NORTHEAST JUST EAST OF SOUTH FLORIDA TO THE NW BAHAMAS WITH MOST
OF THE SHOWER/TSTM COVERAGE REMAINING AROUND THE TROUGH
AXIS...INCLUDING OUR ADJACENT ATLANTIC WATERS. THE LATEST
NUMERICAL MODEL GUIDANCE HAS INITIALIZED WELL WITH THIS SURFACE
TROUGH JUST EAST OF THE LOCAL AREA AND GENERALLY INDICATES IT
CONTINUING WESTWARD OVER SOUTH FLORIDA THROUGH THE DAY
SATURDAY...POSSIBLY AS A WEAK LOW. AS A RESULT...WE WILL ADJUST
THE RAINFALL CHANCES UP THROUGH THIS PERIOD OVER THE WEEKEND FROM
WHAT WAS ADVERTISED IN THE PREVIOUS PACKAGE. THE NAM SOLUTION
REMAINS THE OUTLIER AND INDICATES THIS FEATURE DEVELOPING A WELL
DEFINED LOW-LEVEL CIRCULATION CENTER AND ADVANCING NW AND MOVING
ASHORE ALONG THE EAST-CENTRAL PORTION OF THE FLORIDA PENINSULA
LATER SATURDAY NIGHT. FOR THIS PACKAGE...WE WILL REMAIN CLOSER TO
THE LATEST GFS/ECMWF SOLUTIONS AND GENERALLY SHOW IT CONTINUING
WEST ACROSS THE AREA OVER THE WEEKEND.

SUNDAY THROUGH MONDAY...MOIST SOUTHEAST FLOW WILL BE EXPECTED AS THE
AFOREMENTIONED SURFACE TROUGH/UPPER LOW CONTINUES WEST AND AWAY FROM
THE FL PENINSULA AND ERNESTO CONTINUES ITS WESTWARD TRACK ACROSS THE
CARIBBEAN. MODERATE EASTERLY FLOW DUE TO AN ENHANCED GRADIENT
BETWEEN ERNESTO TO THE SOUTH AND THE SUBTROPICAL RIDGE TO THE NORTH
COMBINED WITH PRECIPITABLE WATER VALUES AROUND THE TWO INCH MARK
WILL KEEP THE RAIN CHANCES IN THE FORECAST THROUGH THE PERIOD.

.LONG TERM...(MONDAY NIGHT-THURSDAY)...
THE CHANCE OF RAIN TAPERS OFF FROM MIDWEEK ON AS THE ATLC HIGH
CENTER MOVES WESTWARD PULLING SOME DRIER AIR OVER S FLA. A DEEP
EASTERLY WIND FLOW DICTATES THAT THE HIGHER POPS WILL BE IN THE W
INTERIOR AND W COAST. FORECASTED HURRICANE ERNESTO APPROACHES THE
YUCATAN PENINSULA BY MID WEEK. AS ERNESTO TRACKS WESTWARD...AT THIS
TIME...THE ONLY EFFECT TO S FLA WILL BE AN INCREASE IN THE LOW LEVEL
EASTERLY WINDS FROM MIDWEEK ON. BUT KEEP AWARE OF NHC FORECASTS OF
THE DEVELOPMENT AND FORECASTED MOVEMENT OF THIS STORM.

&&

.MARINE...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE EXPECTED
ACROSS THE ATLANTIC WATERS TONIGHT THROUGH SATURDAY AS A TROUGH OF
LOW PRESSURE TRACKS WEST OVER THE AREA. WINDS AND SEAS WILL BE
LOCALLY HIGHER IN AND AROUND THE HEAVIER SHOWERS AND STORMS THROUGH
THIS TIME. EASTERLY WINDS ARE EXPECTED TO REACH THE MODERATE LEVELS
INTO THE UPCOMING WEEK AS THIS TROUGH SHIFTS WEST OF THE MARINE
AREAS AND TROPICAL STORM ERNESTO PASSES WELL SOUTH.

&&

.FIRE WEATHER...
NO CONCERNS THROUGH THE WEEKEND AND INTO THE UPCOMING WEEK AS PLENTY
OF MOISTURE AND RAIN CHANCES REMAIN IN THE FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  89  77  88 / 50 70 50 40
FORT LAUDERDALE  79  90  79  89 / 40 70 50 40
MIAMI            78  89  78  90 / 40 70 50 40
NAPLES           76  91  76  92 / 30 50 50 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...85/AG
AVIATION/RADAR...30/KOB
Hazardous weather outlook, Aug 3, 4:23 AM EDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
423 AM EDT FRI AUG 3 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
032330-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
423 AM EDT FRI AUG 3 2012

...A FEW STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON/EVENING...
...RISK OF RIP CURRENTS INCREASING ATLANTIC BEACHES INTO THE WEEKEND...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED, ESPECIALLY
THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS COULD BECOME
STRONG, CONTAINING FREQUENT LIGHTNING, WIND GUSTS TO AROUND
50 MPH AND SMALL HAIL.

WIND: GUSTY WINDS TO AROUND 50 MPH IS POSSIBLE IN THE STRONGEST
THUNDERSTORMS THIS AFTERNOON.

HAIL: SMALL HAIL IS POSSIBLE IN THE STRONGEST THUNDERSTORMS THIS
AFTERNOON.

FLOODING: STREET FLOODING AT ISOLATED LOCALES IS POSSIBLE THIS.

RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG THE
ATLANTIC BEACHES.

TEMPERATURES: MAXIMUM HEAT INDICES OF 100 TO 105 DEGREES ARE
EXPECTED THIS AFTERNOON, HOTTEST OVER INTERIOR COLLIER COUNTY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC
BEACHES OVER THE UPCOMING WEEKEND.

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THE STRONGEST
STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES
AND GUSTY WINDS.

HEAT INDEX VALUES OF 100 TO 105 DEGREES WILL BE POSSIBLE EACH
DAY, ESPECIALLY ACROSS THE INTERIOR.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER,
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Special weather statement, Aug 3, 2:18 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
218 PM EDT FRI AUG 3 2012

FLZ073-173-174-031845-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL
218 PM EDT FRI AUG 3 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MIAMI-DADE COUNTY

* UNTIL 245 PM EDT

* AT 216 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PA-HAY
  OKEE OVERLOOK TO HOMESTEAD GENERAL AIRPORT TO 4 MILES SOUTH OF
  FLORIDA CITY. THESE STORMS WERE NEARLY STATIONARY.

* THE LINE OF STORMS WILL AFFECT...
  HOMESTEAD GENERAL AIRPORT...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2555 8079 2554 8044 2529 8047 2530 8082
TIME...MOT...LOC 1817Z 191DEG 2KT 2544 8076 2551 8060
          2540 8049

KOB
Special weather statement, Aug 3, 2:20 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
220 PM EDT FRI AUG 3 2012

FLZ067-068-168-031900-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
220 PM EDT FRI AUG 3 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN PALM BEACH COUNTY

* UNTIL 300 PM EDT

* AT 216 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
  WEST OF JUPITER TO 4 MILES NORTHWEST OF WELLINGTON...AND MOVING
  WEST AT 10 MPH.

* THE LINE OF STORMS WILL AFFECT...
  NORTH COUNTY AIRPORT...
  LION COUNTRY SAFARI...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 35 TO 45 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2662 8017 2666 8055 2696 8043 2696 8024
      2696 8015 2698 8014 2698 8008 2696 8007
      2688 8005
TIME...MOT...LOC 1819Z 111DEG 9KT 2693 8017 2670 8031

AK
Local storm report, Aug 3, 2:29 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
229 PM EDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 PM     FUNNEL CLOUD     KENDALL                 25.68N 80.32W
08/03/2012                   MIAMI-DADE         FL   PUBLIC

            PUBLIC REPORTED FUNNEL CLOUD APPROX 5 MI WEST OF 168TH ST
            RICHMOND HEIGHTS AREA..

0148 PM     TSTM WND GST     3 ESE LAKE WORTH        26.61N 80.03W
08/03/2012  M44.00 MPH       AMZ650             FL   C-MAN STATION

            LAKE WORTH C-MAN STATION REPORTED A 38 KT WIND GUST AT
            1748Z

&&

EBAUGH
Local storm report, Aug 3, 2:36 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
236 PM EDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     HEAVY RAIN       DORAL                   25.84N 80.36W
08/03/2012  E0.00 INCH       MIAMI-DADE         FL   PUBLIC

            GENERAL PUBLIC REPORTED STANDING WATER NW 12 ST AND 82ND
            AVE... WATER ALMOST UP TO VEHICLE DOORS.

&&

EBAUGH
Local storm report, Aug 3, 3:58 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
358 PM EDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND GST     LAKE HARBOR             26.70N 80.83W
08/03/2012  M43.00 MPH       PALM BEACH         FL   MESONET

            MESONET STATION L0006 REPORTED A 37 KT GUST AT 1930Z

&&

EBAUGH
Special weather statement, Aug 3, 4:22 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
422 PM EDT FRI AUG 3 2012

FLZ069-070-032100-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
422 PM EDT FRI AUG 3 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL COLLIER COUNTY

* UNTIL 500 PM EDT

* AT 418 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR ROYAL PALM HAMMOCK...AND MOVING NORTHWEST
  AT 10 MPH.

* THE STORM WILL AFFECT...
  MARCO ISLAND AIRPORT...
  MARCO ISLAND...
  BELLE MEADE...
  WEST TOLL GATE ON ALLIGATOR ALLEY...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2631 8175 2598 8145 2586 8153 2589 8155
      2589 8159 2590 8162 2589 8164 2590 8165
      2589 8169 2587 8167 2591 8174 2595 8176
      2597 8175 2609 8181 2617 8182
TIME...MOT...LOC 2022Z 123DEG 11KT 2599 8163

10

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:17 PM EDTSpecial Marine WarningMFL45 min
Aug 3, 12:05 PM EDTSpecial Weather StatementMFLBroward25 min
Aug 3, 12:40 PM EDTSpecial Weather StatementMFLBroward35 min
Aug 3, 12:45 PM EDTSpecial Weather StatementMFLBroward30 min
Aug 3, 12:55 PM EDTSevere Thunderstorm WarningMFLMiami-Dade26 min
Aug 3, 1:17 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade118 min
Aug 3, 1:18 PM EDTSpecial Marine WarningMFL57 min
Aug 3, 1:36 PM EDTSpecial Weather StatementMFLMiami-Dade24 min
Aug 3, 1:40 PM EDTSpecial Weather StatementMFLPalm Beach50 min
Aug 3, 2:18 PM EDTSpecial Weather StatementMFLMiami-Dade27 min
Aug 3, 2:20 PM EDTSpecial Weather StatementMFLPalm Beach40 min
Aug 3, 3:10 PM EDTSpecial Marine WarningMFL55 min
Aug 3, 3:13 PM EDTSpecial Marine WarningMFL62 min
Aug 3, 4:22 PM EDTSpecial Weather StatementMFLCollier38 min
Aug 3, 4:59 PM EDTSpecial Weather StatementMFLCollier46 min
Aug 3, 5:17 PM EDTAreal Flood AdvisoryMFLCollier43 min

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.